Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
149 Doctors are Online

Stopped taking paroxetine. When can I start sam-e with 5-htp?

User rating for this question
Very Good
Answered by

Psychiatrist
Practicing since : 2003
Answered : 2190 Questions
Question
Hi;
I stopped taking paroxetine 5mg five days ago. How fast can I start taking 5-htp?
And also can I combine SAM-e with 5-thp?

Thanks for your advice,
XXXXXX
Posted Thu, 2 May 2013 in Medicines and Side Effects
 
 
Answered by Dr. Jonas Sundarakumar 15 minutes later
Hello and welcome to Healthcare Magic. Thanks for your query.

Paroxetine has a relatively shorter "half-life" of 24 hours; what this simply means is that 5 days is is sufficient to clear the medication from your system.

So, it should be okay to take other medication like 5-HTP after 5 days of stopping Paroxetine.

SAM-e and 5-HTP are different amino acid derivatives (methionine and tryptophan respectively) and so, it should be okay to take them together.

I would however advise you to: 1) procure them only from a genuine and standard source; and 2) use the lowest doses possible.

Wish you all the best.

Regards,
Dr. Jonas Sundarakumar
Consultant Psychiatrist
Above answer was peer-reviewed by
 
Follow-up: Stopped taking paroxetine. When can I start sam-e with 5-htp? 2 minutes later
Thank you;
Is there any particular brand that you recommend to be genuine?
I bought 5-htp from Wholehealth and SAM-e from Vitacost brands.

Thanks a lot

XXXXXX
 
 
Answered by Dr. Jonas Sundarakumar 4 hours later
The brands which you have mentioned appear to be standard ones and so, it should be fine to take these supplements.

Regards,
Dr. Jonas Sundarakumar
Consultant Psychiatrist
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor